Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Heavy period, swelling of bottom lips. Used snus for many years. Any treatment for removing the swollen bags on lips?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions

Hi, I've dipped and used snus for several years now. I've recently come out of a particularly heavy period of use and have noticed 'bags' under my bottom lip. Probably not coincidentally in the areas I dip/snus. I'm a bit freaked out to be honest, while they are not incredibly noticeable, I'm fearing that I may not have them permanently or they will get worse with age. Just wondering if they will go away if I stop for awhile or switch to the top lip or if they are permanent, and if the latter are there treatments available for removing or minimising?

Posted Mon, 21 May 2012 in Skin Hair and Nails
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
The swelling of lips after using snus may be an allergic reaction or a temporary change. This is not likely to be permanent and is likely to subside on its own.
It is best to stop the use for a while until the swelling subsides completely.
The use of snus predisposes you to its harmful effects like oral cancer.
Since you have been using it for a long time you need a good oral examination to look for any discolored skin, any bumps or soreness, or a sore in the mouth that does not heal within two weeks,etc in which case you need to consult your oral surgeon for a proper examination.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor